Georgia, 2025Cold in Georgia, November 11, 2025
November 11, 2025 · NWS CHS · 3 events in 3 counties and zones
Behind a departing cold front, cold temperatures and elevated northwest winds combined to produce dangerously cold wind chill temperatures across southeast Georgia. A few sites measured wind chill values as low as 20 degrees which meets the local criteria for a Cold Weather Advisory.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Behind a departing cold front, cold temperatures and elevated northwest winds combined to produce dangerously cold wind chill temperatures across southeast Georgia. A few sites measured wind chill values as low as 20 degrees which meets the local criteria for a Cold Weather Advisory.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Nov 11, 6:01 AM EST, 54 minutes earlier.
Area forecast discussion, Nov 11, 6:01 AM EST, 54 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
601 AM EST Tue Nov 11 2025
.SYNOPSIS...
An abnormal cold and dry airmass will continue to build into
the region overnight. Expect cold and breezy conditons on
Tuesday, before temperatures warm back up on Wednesday and
through the rest of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
While the peak cold-air advection is now behind us,
temperatures will continue to drop into the lower/mid 20s inland
and the lower/mid 30s along the coast, keeping the area-wide
Freeze Warning in good shape. These temperatures are pushing
into the record low percentiles in regards to climatology for
this time of year, per the ensemble situational awareness
tables, and will likely result in record low temperatures for
the day. While the winds will be decreasing in strength into the
morning hours, winds look to remain just blustery enough to
result in wind chills in the mid/upper teens to lower 20s
degrees, also keeping the Cold Weather Advisory (primarily in
place along and west of I-95) in good shape. Be sure to bundle
up and wear appropriate clothing (jacket, pants, hat, gloves)
before heading out the door this morning.
Strong radiational heating today won't be enough to get us out of
these well-below normal temperatures, and as a result we may also
break record low maxes (coldest high temperatures for the date) as
temperatures only rebound into the upper 40s to mid 50s. Winds will
remain on the lighter side compared to yesterday, as the center of
the surface high pressure will be moving into southwestern GA which
will relax the surface pressure gradient across the region.
Overnight into Wednesday, the surface high pressure axis slides
south of the region, shifting the light winds to become out of
southwest. With a strong temperature inversion in place and no cloud
coverage, radiational cooling will bring the region back down into
the lower 30s along and west of I-95, and mid 30s to lower 40s east
of I-95. Given the current expected freeze likely ending the growing
season, not anticipating additional Frost or Freeze products at this
time. Given the light winds, wind chills look to remain in the lower
to mid 20s across the inland areas, thus also not requiring
an additional Cold Weather Advisory at this time.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
Aloft, zonal flow will return to the region on Wednesday as
shortwave tries to pass through on the backside of a amplified upper-
lvl trough. At the surface, high pressure will dominate and
temperatures will slowly warm back up to near normal. A rain-free
forecast has been maintained as the atmosphere remains extremely dry
with PWATs ranging near 0.5 inches through the end of the week.
Model guidance continues to indicate that a dry, cold front will
push across the region on Thursday morning, but not much impact with
this besides another reinforcing surge of dry, cold air into the
region. Southwesterly winds could become a bit breezy with speeds
ranging from 10 to 15 mph with gusts up to 20 mph on Wednesday as
the pressure gradient tightens up ahead of the advancing cold front.
Thereafter, winds should decrease to 5 to 10 mph on Thursday and
Friday. Another chilly couple of nights look to be in-store for
Wednesday and Thursday with clear skies overhead, however it looks
like temperatures will remain above freezing.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
As upper-lvl ridging builds into the region through the weekend,
quiet and dry conditions will persist through most of the period.
This will result in a progressive warm-up with temperatures
returning to near normal on Friday followed by above normal through
the weekend and into early next week.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
11.12Z TAFS - VFR throughout the period. West winds will be
remaining light at 5 to 10 knots throughout the day. This evening,
expect winds to shift to become out of the southwest, remaining
light into Wednesday morning.
Extended Aviation Outlook: Prevailing VFR.
&&
.MARINE...
Today and tonight: Breezy northwest winds will be diminishing
throughout the rest of the overnight hours into the morning, which
will bring an end to hazardous seas throughout the morning hours,
including the 6 ft seas. For the rest of the day, expect the
westerly winds to remain light, with seas dropping into 2 to 4 ft
range. This evening, expect winds to shift to become out of the
southwest, remaining light into Wednesday morning, with seas 1 to 3
ft.
Wednesday through Sunday: As a cold front approaches on Wednesday,
the pressure gradient could tighten up and lead to the return of
Small Craft Advisories on Wednesday as southwesterly winds approach
gusts of 25 kt in the nearshore Charleston waters. Seas will range
from 2 to 4 ft on Wednesday, before tapering off to 1 to 3 ft
through the rest of the period.
&&
.FIRE WEATHER...
Some fire weather concerns exist for today as RH values drop to
around 25%. Additionally, NW wind gusts are forecasted to be
around 10 to 15 mph on Tuesday. The rainfall from Sunday
evening combined with the below normal temperatures will likely
help alleviate some concerns, with partners indicating fuels
are not dry enough for a Fire Danger Statement at this time.
&&
.CLIMATE...
Tonight's freeze will not be the earliest on record for all
three climate sites. Below are the records for informational
purposes.
KCHS: October 25, 1937
KCXM: November 3, 1954
KSAV: October 27, 1962
Upcoming Record Low Temperatures:
November 11 (Tuesday):
KCHS: 29/1943
KCXM: 32/1913
KSAV: 31/1968
November 12 (Wednesday):
KCHS: 27/1943
KCXM: 33/1894
KSAV: 30/2011
Upcoming Record Low Maximum Temperatures:
November 11 (Tuesday):
KCHS: 54/1968
KCXM: 46/1913
KSAV: 49/1913
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Freeze Warning until 9 AM EST this morning for GAZ087-088-
099>101-114>119-137>141.
Cold Weather Advisory until 8 AM EST this morning for GAZ087-
088-099>101-114>116-137-138.
SC...Freeze Warning until 9 AM EST this morning for SCZ040-042>045-
047>052.
Cold Weather Advisory until 8 AM EST this morning for SCZ040-
042>044-047.
MARINE...Small Craft Advisory until 8 AM EST this morning for AMZ350.
Small Craft Advisory until 7 AM EST this morning for AMZ352-
354.
Gale Warning until noon EST today for AMZ374.
&&
NEAR TERM...APT
SHORT TERM...Dennis
LONG TERM...Dennis
AVIATION...APT/Dennis
MARINE...APT/DennisHazardous weather outlook, Nov 11, 5:08 AM EST, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
508 AM EST Tue Nov 11 2025
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-121015-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
508 AM EST Tue Nov 11 2025
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...Today and tonight.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Extreme Cold
- Frost/Freeze
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
&&
The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs
Cold/Wind Chill, Tattnall
- When
- November 11, 6:55 AM EST to 7:55 AM EST
- Where
- Tattnall forecast zone
- Reported by
- AWOS
- Coordinates
- 32.046, -82.058 (the zone’s center; the record gives no point)
The Automated Weather Observing System (AWOS) site at the Reidsville Municipal Airport (KRVJ) measured a minimum wind chill value of 20 degrees (F).
Cold/Wind Chill, Jenkins
- When
- November 11, 7:10 AM EST to 8:10 AM EST
- Where
- Jenkins forecast zone
- Reported by
- AWOS
- Coordinates
- 32.793, -81.963 (the zone’s center; the record gives no point)
The Automated Weather Observing System (AWOS) site at the Millen Airport (K2J5) measured a minimum wind chill value of 20 degrees (F).
Cold/Wind Chill, Bulloch
- When
- November 11, 7:15 AM EST to 8:15 AM EST
- Where
- Bulloch forecast zone
- Reported by
- AWOS
- Coordinates
- 32.397, -81.743 (the zone’s center; the record gives no point)
The Automated Weather Observing System (AWOS) site at the Statesboro-Bulloch County Airport (KTBR) measured a minimum wind chill value of 20 degrees (F).
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in North Carolina, November 11, 202530 events
- Drought in Georgia, November 11 to 30, 202513 events
- Drought in Florida, November 11 to 30, 20256 events
- Drought in Texas, November 11 to 30, 20255 events
- Drought in Oklahoma, November 11 to 30, 20255 events
- High Wind in New York, November 11, 202553 kt wind · 4 events
- Drought in Texas, November 11 to 30, 20253 events
- Drought in Texas, November 11 to 30, 20252 events
- Drought in Georgia, November 11 to 30, 20251 event
- Drought in Maine, November 11 to 30, 20251 event
- Cold in South Carolina, November 11, 20251 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1295958, 1295957, 1295955.